MAUDE Adverse Event Report: BIOMET MICROFIXATION STERILE TRAC SYSTEM SELF-DRILLING, HIGH-TORQUE SCREW; PLATE, BONE

BIOMET MICROFIXATION STERILE TRAC SYSTEM SELF-DRILLING, HIGH-TORQUE SCREW; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported a screw fractured upon insertion.A screw fragment remained in the patient resulting in retention of a foreign body.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The ster trac 1.5x4.0mm ht screw (part# 15-6104, lot# 577340) was returned for investigation.A visual inspection was conducted.The screw shows signs of use as there was marking on screw head.The screw arrived fractured near the base of the head.The dhr was reviewed and there were no non-conformances found.There are no indications of manufacturing defects.For this part (15-6104) and the previous one year (from the notification date) regarding the fracturing of this screw, there is a complaint rate of 0.08% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is excessive force applied during an insertion attempt, beyond what the implant is designed to encounter.It is possible that the fracture occurred due to over torqueing, an off axis insertion attempt, or attempting to insert the screw into a patient with high bone density.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem d10 device availability g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
STERILE TRAC SYSTEM SELF-DRILLING, HIGH-TORQUE SCREW
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9420688
Report Number0001032347-2019-00524
Device Sequence Number2490906
Product Code JEY
UDI-Device Identifier00841036147686
UDI-Public00841036147686
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972322
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Model NumberN/A
Device Catalogue Number15-6104
Device Lot Number577340
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;